Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Operators with an integral reprsentation


Authors: Raffaella Cilia and Joaquín M. Gutiérrez
Journal: Proc. Amer. Math. Soc. 144 (2016), 5275-5290
MSC (2010): Primary 47B10; Secondary 47L20, 46B28, 46B03
DOI: https://doi.org/10.1090/proc/13249
Published electronically: July 28, 2016
MathSciNet review: 3556271
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a fairly large class of bounded linear operators between Banach spaces which admit an integral representation. It turns out that an operator belongs to this class if and only if it factors through a $ C(K)$ space. As an application, we characterize Banach spaces containing no copy of $ c_0$, Banach spaces containing no complemented copy of $ \ell _1$, Grothendieck spaces, and $ \mathscr L_{\infty }$-spaces. We also study $ C(K)$-factorization and extension properties of absolutely continuous operators, giving a partial answer to a question raised in 1985 by H. Jarchow and U. Matter.


References [Enhancements On Off] (What's this?)

  • [1] José M. Ansemil and Klaus Floret, The symmetric tensor product of a direct sum of locally convex spaces, Studia Math. 129 (1998), no. 3, 285-295. MR 1609655
  • [2] Fernando Blasco, Complementation in spaces of symmetric tensor products and polynomials, Studia Math. 123 (1997), no. 2, 165-173. MR 1439028
  • [3] Jean Bourgain, New classes of $ {\mathcal {L}}^{p}$-spaces, Lecture Notes in Mathematics, vol. 889, Springer-Verlag, Berlin-New York, 1981. MR 639014
  • [4] Daniel Carando, Extendible polynomials on Banach spaces, J. Math. Anal. Appl. 233 (1999), no. 1, 359-372. MR 1684392, https://doi.org/10.1006/jmaa.1999.6319
  • [5] Carmen Silvia Cardassi, Strictly $ p$-integral and $ p$-nuclear operators, Analyse harmonique: Groupe de Travail sur les Espaces de Banach Invariants par Translation, Publ. Math. Orsay, vol. 89, Univ. Paris XI, Orsay, 1989, pp. Exp. No. 2, 22 (English, with French summary). MR 1026052
  • [6] W. J. Davis, T. Figiel, W. B. Johnson, and A. Pełczyński, Factoring weakly compact operators, J. Functional Analysis 17 (1974), 311-327. MR 0355536
  • [7] Andreas Defant and Klaus Floret, Tensor norms and operator ideals, North-Holland Mathematics Studies, vol. 176, North-Holland Publishing Co., Amsterdam, 1993. MR 1209438
  • [8] Joseph Diestel, Sequences and series in Banach spaces, Graduate Texts in Mathematics, vol. 92, Springer-Verlag, New York, 1984. MR 737004
  • [9] Joe Diestel, Hans Jarchow, and Andrew Tonge, Absolutely summing operators, Cambridge Studies in Advanced Mathematics, vol. 43, Cambridge University Press, Cambridge, 1995. MR 1342297
  • [10] J. Diestel and J. J. Uhl Jr., Vector measures, American Mathematical Society, Providence, R.I., 1977. With a foreword by B. J. Pettis; Mathematical Surveys, No. 15. MR 0453964
  • [11] Nelson Dunford and Jacob T. Schwartz, Linear operators. Part I, Wiley Classics Library, John Wiley & Sons, Inc., New York, 1988. General theory; With the assistance of William G. Bade and Robert G. Bartle; Reprint of the 1958 original; A Wiley-Interscience Publication. MR 1009162
  • [12] Manuel González and Antonio Martínez-Abejón, Tauberian operators, Operator Theory: Advances and Applications, vol. 194, Birkhäuser Verlag, Basel, 2010. MR 2574170
  • [13] Hans Jarchow and Urs Matter, On weakly compact operators on $ {\mathcal {C}}(K)$-spaces, Banach spaces (Columbia, Mo., 1984) Lecture Notes in Math., vol. 1166, Springer, Berlin, 1985, pp. 80-88. MR 827762, https://doi.org/10.1007/BFb0074696
  • [14] Joram Lindenstrauss, Extension of compact operators, Mem. Amer. Math. Soc. No. 48 (1964), 112. MR 0179580
  • [15] Robert E. Megginson, An introduction to Banach space theory, Graduate Texts in Mathematics, vol. 183, Springer-Verlag, New York, 1998. MR 1650235
  • [16] Constantin P. Niculescu, Absolute continuity in Banach space theory, Rev. Roumaine Math. Pures Appl. 24 (1979), no. 3, 413-422. MR 542855
  • [17] A. Pełczyński, Banach spaces on which every unconditionally converging operator is weakly compact, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 10 (1962), 641-648. MR 0149295
  • [18] A. Pełczyński, On weakly compact polynomial operators on $ B$-spaces with Dunford-Pettis property, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 11 (1963), 371-378. MR 0161160
  • [19] Albrecht Pietsch, Operator ideals, North-Holland Mathematical Library, vol. 20, North-Holland Publishing Co., Amsterdam-New York, 1980. Translated from German by the author. MR 582655
  • [20] Raymond A. Ryan, Introduction to tensor products of Banach spaces, Springer Monographs in Mathematics, Springer-Verlag London, Ltd., London, 2002. MR 1888309
  • [21] Ignacio Villanueva, Remarks on a theorem of Taskinen on spaces of continuous functions, Math. Nachr. 250 (2003), 98-103. MR 1956604, https://doi.org/10.1002/mana.200310024
  • [22] M. Zippin, Extension of bounded linear operators, Handbook of the geometry of Banach spaces, Vol. 2, North-Holland, Amsterdam, 2003, pp. 1703-1741. MR 1999607, https://doi.org/10.1016/S1874-5849(03)80047-5

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47B10, 47L20, 46B28, 46B03

Retrieve articles in all journals with MSC (2010): 47B10, 47L20, 46B28, 46B03


Additional Information

Raffaella Cilia
Affiliation: Dipartimento di Matematica, Università di Catania, Viale Andrea Doria 6, 95125 Catania, Italy
Email: cilia@dmi.unict.it

Joaquín M. Gutiérrez
Affiliation: Departamento de Matemáticas del Área Industrial, ETS de Ingenieros Industriales, Universidad Politécnica de Madrid, C. José Gutiérrez Abascal 2, 28006 Madrid, Spain
Email: jgutierrez@etsii.upm.es

DOI: https://doi.org/10.1090/proc/13249
Keywords: Integral representation, $\infty$-integral operators, extendible operators, factorization through $C(K)$ spaces, absolutely continuous operators
Received by editor(s): August 31, 2015
Received by editor(s) in revised form: February 19, 2016
Published electronically: July 28, 2016
Additional Notes: Both authors were supported in part by Dirección General de Investigación, MTM2015-65825-P Spain
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society